Alert archive / Alabama / Special Weather Statements in 2015
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 1, 2015, 6:21 PM CDT for Bibb County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2015, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 1, 2015, 6:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
County Bibb County, AL
The radar
The Birmingham radar (KBMX), 30 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 860 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
616
WWUS84 KBMX 012321
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT WED JUL 1 2015
ALZ023-034-012345-
TUSCALOOSA AL-BIBB AL-
621 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BIBB AND
SOUTHEASTERN TUSCALOOSA COUNTIES UNTIL 645 PM CDT...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MERCEDES BENZ OF ALABAMA...OR 14 MILES EAST OF HOLT...MOVING EAST AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE VIEW...BROOKWOOD...COALING...VANCE...WOODSTOCK...WEST BLOCTON...
NORTH BIBB...MERCEDES BENZ OF ALABAMA...TANNEHILL IRONWORKS STATE
PARK...HEBRON...I 20 REST AREA NEAR TUSCALOOSA...CEDAR COVE...CAFFEE
JUNCTION...MARVEL...EAST BROOKWOOD AND GREEN POND.
LAT...LON 3329 8731 3327 8707 3325 8706 3325 8703
3321 8703 3321 8702 3317 8703 3316 8698
3316 8697 3305 8697 3315 8736
TIME...MOT...LOC 2321Z 280DEG 16KT 3321 8726
$$
08What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 1, 3:21 PM CDT, 3 hours earlier.
Area forecast discussion, Jul 1, 3:21 PM CDT, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 321 PM CDT WED JUL 1 2015 .DISCUSSION... NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH ALABAMA THIS AFTERNOON ON THE SOUTH SIDE OF A DECAYING MCS OVER TENNESSEE. THE ACTIVITY SHOULD WEAKEN CONSIDERABLY BY EARLY EVENING AND DO NOT EXPECT MUCH COVERAGE AFTER SUNSET. ANOTHER MCS IS LIKELY TO DROP SOUTHEAST INTO NORTH ALABAMA AFTER MIDNIGHT AND THIS IS THE REASON FOR LIKELY POPS ACROSS THE FAR NORTHERN COUNTIES. NORTHWEST FLOW PATTERN WILL CONTINUE THROUGH THE WEEKEND...AND THE WEATHER WILL REMAIN UNSETTLED. WARM AND MOIST SOUTHWEST LOW WILL FEED INSTABILITY INTO ANY MCS THAT COMES DOWN THE PIKE. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...AN ISOLATED SEVERE STORM IS CERTAINLY POSSIBLE OVER THE NEXT FEW DAYS. A SLIGHTLY HIGHER SEVERE THREAT MAY COME ON FRIDAY AS MODELS SHOW A INCREASE IN LOW LEVEL SHEAR OVER NORTH ALABAMA AS A SURFACE LOW PASSES TO THE NORTH. THE UPPER PATTERN WILL UNDERGO A CHANGE EARLY NEXT WEEK AS AN UPPER RIDGE OVER TEXAS BUILDS EASTWARD. THIS WILL PRODUCE WARMER DAYTIME TEMPERATURES AND DECREASING RAIN CHANCES. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. SCATTERED SHOWERS AND STORMS HAVE BEGUN TO DEVELOP IN RESPONSE TO THE DECREASING CLOUD COVER FROM THIS MORNING. VCTS WILL REMAIN IN THE FORECAST FOR NORTHERN TERMINALS...WITH LESS COVERAGE EXPECTED AT KMGM AND KTOI. ANOTHER ROUND OF SHOWERS AND STORMS WILL BE POSSIBLE FROM 06Z TO 12Z ON THURSDAY MORNING...AND HAVE RE- INTRODUCED VCTS FOR THE NORTHERN TERMINALS ONCE AGAIN FOR THE INCREASED LIKELIHOOD OF STORM FORMATION. OTHERWISE...VFR CONDITIONS WILL CONTINUE THROUGH THE FORECAST PERIOD WITH SOUTHWESTERLY SURFACE WINDS PRIMARILY UNDER 10 KNOTS. 56/GDG && .FIRE WEATHER... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS EXPECTED EACH DAY THROUGH THE WEEKEND. NO FIRE WEATHER CONCERNS ARE EXPECTED AT THIS TIME. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 84 70 86 70 / 60 70 60 60 50 ANNISTON 70 85 71 86 70 / 60 70 60 60 50 BIRMINGHAM 73 87 73 88 72 / 50 60 50 60 50 TUSCALOOSA 72 89 72 89 72 / 30 50 40 50 50 CALERA 72 88 73 88 71 / 40 60 40 50 40 AUBURN 71 85 72 88 72 / 30 60 40 40 30 MONTGOMERY 73 90 72 90 73 / 20 40 20 30 30 TROY 73 90 72 91 72 / 20 40 20 30 30 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 1, 4:53 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 453 AM CDT WED JUL 1 2015 ALZ011>015-017>050-021300- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 453 AM CDT WED JUL 1 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 1, 4:37 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
437 PM CDT WED JUL 1 2015
ALZ021-012200-
CLEBURNE AL-
437 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CLEBURNE COUNTY UNTIL
500 PM CDT...
AT 436 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
DELTA...OR 8 MILES SOUTHWEST OF HEFLIN...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HEFLIN...RANBURNE...HOLLIS CROSSROADS...CAMP SEQUOYAH...TRICKEM...
CHALAFINNEE...LAKE CLEBURNE AND MICAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3350 8535 3349 8536 3350 8576 3348 8577
3348 8578 3349 8582 3355 8579 3356 8575
3360 8574 3360 8572 3361 8572 3361 8569
3362 8569 3362 8533 3348 8531
TIME...MOT...LOC 2136Z 277DEG 25KT 3353 8565
56Special weather statement, Jul 1, 4:40 PM CDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
440 PM CDT WED JUL 1 2015
ALZ015-024-012230-
WALKER AL-JEFFERSON AL-
440 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
NORTHEASTERN WALKER COUNTIES UNTIL 530 PM CDT...
AT 439 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ARKADELPHIA...OR NEAR SUMITON...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GARDENDALE...SUMITON...DORA...CENTER POINT...CLAY...PINSON...
WARRIOR...KIMBERLY...MORRIS...TRAFFORD...SIPSEY...COUNTY LINE...ROCKY
HOLLOW...LYNNS PARK...CHALKVILLE...PARTRIDGE CROSSROADS...
PALMERDALE...POWELLVILLE...EMPIRE AND VILLAGE SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3392 8708 3391 8708 3390 8710 3389 8709
3389 8701 3387 8700 3386 8697 3384 8695
3382 8695 3382 8693 3384 8688 3384 8676
3378 8665 3377 8665 3377 8663 3364 8666
3377 8717 3393 8710
TIME...MOT...LOC 2139Z 288DEG 26KT 3382 8699
56Special weather statement, Jul 1, 4:56 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
456 PM CDT WED JUL 1 2015
ALZ011-012245-
MARION AL-
456 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION COUNTY UNTIL
545 PM CDT...
AT 455 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TREMONT...OR 11 MILES NORTHWEST OF HAMILTON...MOVING EAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HAMILTON...HACKLEBURG...WESTON...PIGEYE...BEXAR...RANKIN FITE AIRPORT
AND SHOTTSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3432 8799 3428 8779 3403 8790 3415 8819
3432 8818
TIME...MOT...LOC 2155Z 290DEG 19KT 3425 8813
56Special weather statement, Jul 1, 5:26 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
526 PM CDT WED JUL 1 2015
ALZ024-026-012315-
JEFFERSON AL-ST. CLAIR AL-
526 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON AND
SOUTHWESTERN ST. CLAIR COUNTIES UNTIL 615 PM CDT...
AT 525 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FULTONDALE...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...MOUNTAIN BROOK...TRUSSVILLE...
GARDENDALE...IRONDALE...LEEDS...MOODY...FULTONDALE...ODENVILLE...
CENTER POINT...CLAY...PINSON...TARRANT...MARGARET...ARGO...WARRIOR...
KIMBERLY...GRAYSVILLE AND MORRIS.
LAT...LON 3378 8665 3377 8665 3377 8660 3364 8632
3350 8645 3350 8648 3355 8648 3355 8652
3353 8652 3351 8657 3347 8661 3347 8667
3345 8668 3344 8669 3370 8704 3383 8674
TIME...MOT...LOC 2225Z 312DEG 21KT 3363 8678
08Special weather statement, Jul 1, 6:14 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CDT WED JUL 1 2015
ALZ025-027-020000-
TALLADEGA AL-SHELBY AL-
614 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TALLADEGA AND
NORTHEASTERN SHELBY COUNTIES UNTIL 700 PM CDT...
AT 613 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VINCENT...OR 10 MILES NORTHWEST OF CHILDERSBURG...MOVING SOUTHEAST AT
25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SYLACAUGA...CHILDERSBURG...WILSONVILLE...VINCENT...HARPERSVILLE...
WESTOVER...LOGAN MARTIN DAM...VANDIVER...SYCAMORE...WINTERBORO...
MIGNON...STERRETT...GANTTS QUARRY AND SYLACAUGA MUNICIPAL AIRPORT.
LAT...LON 3345 8638 3340 8638 3341 8636 3341 8635
3342 8633 3329 8612 3312 8628 3340 8660
3350 8648 3350 8646
TIME...MOT...LOC 2313Z 309DEG 24KT 3341 8646
08Special weather statement, Jul 1, 6:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 PM CDT WED JUL 1 2015
ALZ023-034-012345-
TUSCALOOSA AL-BIBB AL-
621 PM CDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BIBB AND
SOUTHEASTERN TUSCALOOSA COUNTIES UNTIL 645 PM CDT...
AT 621 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MERCEDES BENZ OF ALABAMA...OR 14 MILES EAST OF HOLT...MOVING EAST AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAKE VIEW...BROOKWOOD...COALING...VANCE...WOODSTOCK...WEST BLOCTON...
NORTH BIBB...MERCEDES BENZ OF ALABAMA...TANNEHILL IRONWORKS STATE
PARK...HEBRON...I 20 REST AREA NEAR TUSCALOOSA...CEDAR COVE...CAFFEE
JUNCTION...MARVEL...EAST BROOKWOOD AND GREEN POND.
LAT...LON 3329 8731 3327 8707 3325 8706 3325 8703
3321 8703 3321 8702 3317 8703 3316 8698
3316 8697 3305 8697 3315 8736
TIME...MOT...LOC 2321Z 280DEG 16KT 3321 8726
08The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 1:45 PM CDT | Special Weather Statement | BMX | Cherokee | 60 min |
| Jul 1, 2:23 PM CDT | Special Weather Statement | BMX | Blount | 52 min |
| Jul 1, 2:32 PM CDT | Special Weather Statement | BMX | Etowah | 28 min |
| Jul 1, 2:59 PM CDT | Special Weather Statement | BMX | Winston | 46 min |
| Jul 1, 3:01 PM CDT | Special Weather Statement | BMX | St. Clair | 29 min |
| Jul 1, 3:12 PM CDT | Special Weather Statement | BMX | Etowah | 33 min |
| Jul 1, 3:18 PM CDT | Special Weather Statement | BMX | Walker | 42 min |
| Jul 1, 3:21 PM CDT | Special Weather Statement | BMX | Clay | 24 min |
| Jul 1, 3:28 PM CDT | Special Weather Statement | BMX | Calhoun | 32 min |
| Jul 1, 3:33 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun | 31 min |
| Jul 1, 3:57 PM CDT | Special Weather Statement | BMX | Cleburne | 33 min |
| Jul 1, 4:10 PM CDT | Special Weather Statement | BMX | Calhoun | 35 min |
| Jul 1, 4:19 PM CDT | Special Weather Statement | BMX | DeKalb | 41 min |
| Jul 1, 4:37 PM CDT | Special Weather Statement | BMX | Cleburne | 23 min |
| Jul 1, 4:40 PM CDT | Special Weather Statement | BMX | Jefferson | 50 min |
| Jul 1, 4:56 PM CDT | Special Weather Statement | BMX | Marion | 49 min |
| Jul 1, 5:26 PM CDT | Special Weather Statement | BMX | Jefferson | 49 min |
| Jul 1, 6:14 PM CDT | Special Weather Statement | BMX | Talladega | 46 min |
| Jul 1, 6:26 PM CDT | Special Weather Statement | BMX | Fayette | 34 min |
| Jul 1, 6:52 PM CDT | Special Weather Statement | BMX | Shelby | 23 min |
Nearby
Special Weather Statements in Alabama, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.